Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 122, NWS Miami, FL

August 1, 2012Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 1, 2012, 5:32 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2012, 5:32 PM EDT (21:32 UTC)
Expired
Aug 1, 2012, 6:15 PM EDT
In force
43 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 105 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 5:50 PM EDTTSTM WND DMG3 W Boynton Beach, FLTREES DOWNED WITH ESTIMATED WINDS OF 50 TO 60 MPH, 3 MILES WEST OF BOYNTON BEACH, NEAR INTERSTATE 95.
Aug 1, 6:20 PM EDTTSTM WND DMGDelray Beach, FLSTRONG WINDS DOWNED A LARGE TREE ONTO AN AUTOMOBILE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMIA), launched 12:00Z, 9.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2549 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WUUS52 KMFL 012132
SVRMFL
FLC011-099-012215-
/O.NEW.KMFL.SV.W.0122.120801T2132Z-120801T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
532 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BROWARD COUNTY IN SOUTH FLORIDA.
  SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 615 PM EDT

* AT 530 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES NORTH OF WHISPER WALK...
  AND MOVING NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
  DELRAY BEACH...
  VILLAGE OF GOLF...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 2655 8004 2640 8006 2603 8022 2610 8052
      2676 8022 2667 8003 2663 8003 2662 8004
      2661 8003 2660 8004 2659 8003 2655 8003
TIME...MOT...LOC 2132Z 211DEG 9KT 2645 8020

$$

10
1 follow-up statement
942 
WWUS52 KMFL 012155
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
555 PM EDT WED AUG 1 2012

FLC011-099-012215-
/O.CON.KMFL.SV.W.0122.000000T0000Z-120801T2215Z/
BROWARD FL-PALM BEACH FL-
555 PM EDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN PALM BEACH AND NORTHEASTERN BROWARD COUNTIES...

AT 551 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VILLAGES OF ORIOLE...MOVING NORTHEAST AT 10 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2655 8004 2640 8006 2618 8016 2625 8045
      2676 8022 2667 8003 2663 8003 2662 8004
      2661 8003 2660 8004 2659 8003 2655 8003
TIME...MOT...LOC 2155Z 211DEG 9KT 2650 8017

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:36 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 1, 4:36 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
436 PM EDT WED AUG 1 2012

.UPDATE...INCREASED POPS ACROSS A LARGE PORTION OF THE INTERIOR
AND ALSO OVER THE SOUTHEAST METRO AREA TO ACCOUNT FOR CONVECTION
THAT CONTINUES TO DEVELOP ALONG DEVELOPING SEA BREEZE AND
MESOSCALE BOUNDARIES. ACTIVITY WILL SLOWLY DIMINISH BETWEEN 00Z-
02Z.

&&

.PREV DISCUSSION... /ISSUED 230 PM EDT WED AUG 1 2012/

SHORT TERM...TONIGHT THROUGH FRIDAY...THE LOCAL AREA WILL
CONTINUE TO BE UNDER THE INFLUENCE OF TWO MAIN SYNOPTIC FEATURES.
A MID LATITUDE TROUGH ACROSS NORTH FLORIDA AND THE ATLANTIC LOW
LEVEL RIDGE TO THE EAST SOUTHEAST. THIS SHOULD CONTINUE TO YIELD A
WEST SOUTHWEST FLOW ACROSS SOUTH FLORIDA...WHICH WILL RESULT IN
AFTERNOON CONVECTIVE ACTIVITY BEING MORE FOCUS ACROSS INTERIOR AND
EASTERN AREAS THROUGH THURSDAY. THE TROUGH SHOULD BEGIN TO LIFT
GRADUALLY NORTH WHILE THE ATLANTIC RIDGE BUILDS BRIEFLY WESTWARD
BY FRIDAY WITH A SHIFT IN THE AFTERNOON CONVECTIVE PATTERN TO MORE
INLAND AREAS AND A RETURN OF LATE NIGHT/EARLY MORNING SHOWERS OVER
EASTERN AREAS.

LONG TERM...SATURDAY THROUGH WEDNESDAY...A TROPICAL WAVE
CURRENTLY ACROSS HISPANIOLA AND THE CENTRAL CARIBBEAN SEA SHOULD
APPROACH THE LOCAL ATLANTIC WATERS FRIDAY NIGHT AND MOVE THROUGH
SOUTH FLORIDA SATURDAY. ALTHOUGH NOT MUCH CONVECTIVE ACTIVITY IS
ASSOCIATED WITH THIS WAVE AT THIS TIME...SATELLITE IMAGES INDICATE
A LARGE ENVELOPE OF MOISTURE ASSOCIATED WITH IT. MODELS BRING THIS
MOISTURE ACROSS SOUTH FLORIDA...ESPECIALLY BEHIND THE WAVE AXIS ON
SATURDAY WITH A SIGNIFICANT INCREASE IN THE SHOWER ACTIVITY
THROUGH THE WEEKEND. A SECOND STRONGER TROPICAL DISTURBANCE COULD MOVE
WESTWARD ACROSS THE CARIBBEAN THROUGH THE EARLY PART OF NEXT WEEK.
LARGE UNCERTAINTY IS ASSOCIATED WITH THE FUTURE TRACK OF THIS
SYSTEM AT THIS TIME...HOWEVER A FEW MODELS LOCATE THIS SYSTEM OVER
THE WESTERN CARIBBEAN BY TUE/WED. AND IT IS UNCERTAIN WHETHER
MOISTURE ASSOCIATED WITH THIS SYSTEM COULD HAVE ANY EFFECT OVER
THE LOCAL AREA. THIS DISTURBANCE WILL CONTINUE TO BE MONITOR AS
TIME PROGRESSES.

MARINE...PLEASANT BOATING CONDITIONS SHOULD CONTINUE AT LEAST
THROUGH FRIDAY. WINDS AND SEAS MAY INCREASE SLIGHTLY DURING THE WEEKEND
AS THE TROPICAL WAVE MOVES WEST OF THE AREA.

FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  89  78  89 / 10 20 20 30
FORT LAUDERDALE  80  89  79  89 / 10 20 20 30
MIAMI            79  91  77  90 / 10 20 20 30
NAPLES           76  91  75  91 / -  20 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...10/CD
AVIATION/RADAR...10/CD
Hazardous weather outlook, Aug 1, 4:45 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
445 PM EDT WED AUG 1 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
021145-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
445 PM EDT WED AUG 1 2012

...A FEW SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED, FOCUSED
ACROSS THE INTERIOR AND EAST COAST THROUGH EARLY EVENING. A FEW
STORMS MAY BECOME STRONG TO SEVERE WITH GUSTY WINDS AROUND 60 MPH
AND LARGE HAIL.

WIND: GUSTY WINDS AROUND 60 MPH ARE POSSIBLE IN THE STRONGEST
THUNDERSTORMS THROUGH EARLY EVENING.

HAIL: QUARTER SIZED HAIL IS POSSIBLE IN THE STRONGEST
THUNDERSTORMS THROUGH EARLY EVENING.

FLOODING: SLOW STORM MOVEMENT WILL LEAD TO THE POSSIBILITY OF
STREET FLOODING AT ISOLATED LOCALES THIS AFTERNOON INTO EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH
DAY, ESPECIALLY ACROSS THE INTERIOR.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES
AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 1, 3:38 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT WED AUG 1 2012

FLZ073-074-173-012015-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
338 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MIAMI-DADE COUNTY

* UNTIL 415 PM EDT

* AT 333 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MIAMI SPRINGS...AND MOVING NORTHEAST AT 5
  MPH.

* THE STORM WILL AFFECT...
  MIAMI SPRINGS...
  MEDLEY...
  HIALEAH GARDENS...
  HIALEAH...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2587 8014 2588 8015 2585 8016 2571 8030
      2577 8045 2595 8033 2595 8011 2591 8011
TIME...MOT...LOC 1938Z 208DEG 5KT 2583 8031

10
Special weather statement, Aug 1, 4:16 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT WED AUG 1 2012

FLZ073-074-173-174-012115-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
416 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  MIAMI-DADE COUNTY

* UNTIL 515 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  CLUSTER OF STRONG THUNDERSTORMS ACROSS MIAMI-DADE COUNTY MOVING
  NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION KROME AND KENDALL DRIVE...
  THE HAMMOCKS...
  KENDALE LAKES...
  MICCOSUKEE RESORT...
  KENDALL...
  WESTCHESTER...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2582 8011 2578 8015 2584 8014 2585 8015
      2588 8015 2582 8018 2575 8018 2572 8024
      2565 8026 2541 8046 2530 8065 2553 8086
      2574 8071 2589 8054 2595 8038 2595 8011
TIME...MOT...LOC 2015Z 221DEG 12KT 2565 8050

10
Special weather statement, Aug 1, 4:54 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
454 PM EDT WED AUG 1 2012

FLZ067-071-012145-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL
454 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 545 PM EDT

* AT 451 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 11 MILES NORTH OF MILE MARKER 30 ON ALLIGATOR
  ALLEY...AND MOVING NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  RURAL SOUTHERN PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2654 8057 2640 8029 2609 8052 2618 8073
TIME...MOT...LOC 2053Z 211DEG 9KT 2631 8053

10
Special weather statement, Aug 1, 5:24 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
524 PM EDT WED AUG 1 2012

FLZ067-068-071-072-168-012215-
COASTAL PALM BEACH COUNTY FL INLAND BROWARD COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
524 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 615 PM EDT

* AT 521 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES WEST OF CORAL SPRINGS...AND MOVING
  NORTH AT 15 MPH.

* THE STORM WILL AFFECT...
  CORAL SPRINGS...
  COCONUT CREEK...
  PARKLAND...
  MISSION BAY...
  WHISPER WALK...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

A FUNNEL CLOUD HAS BEEN REPORTED WITH THESE STORMS AROUND THE
MARGATE AREA.

LAT...LON 2644 8033 2638 8011 2602 8027 2609 8051
TIME...MOT...LOC 2123Z 197DEG 13KT 2626 8033

10
Special weather statement, Aug 1, 5:29 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
529 PM EDT WED AUG 1 2012

FLZ067-068-168-012215-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
529 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL PALM BEACH COUNTY

* UNTIL 615 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES NORTHWEST OF VILLAGE OF GOLF...AND
  MOVING NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  BOYNTON BEACH...
  OCEAN RIDGE...
  WELLINGTON...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS.

LAT...LON 2655 8004 2648 8005 2637 8011 2645 8036
      2675 8022 2666 8003 2663 8003 2662 8004
      2661 8003 2660 8004 2659 8003 2655 8003
TIME...MOT...LOC 2129Z 206DEG 7KT 2653 8015

10

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:38 PM EDTSpecial Weather StatementMFLMiami-Dade37 min
Aug 1, 4:16 PM EDTSpecial Weather StatementMFLMiami-Dade59 min
Aug 1, 4:38 PM EDTSevere Thunderstorm WarningMFLMiami-Dade32 min
Aug 1, 4:54 PM EDTSpecial Weather StatementMFLBroward51 min
Aug 1, 5:24 PM EDTSpecial Weather StatementMFLBroward51 min
Aug 1, 5:29 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Aug 1, 6:00 PM EDTSpecial Marine WarningMFL60 min
Aug 1, 6:12 PM EDTSevere Thunderstorm WarningMFLPalm Beach19 min
Aug 1, 6:28 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Aug 1, 6:29 PM EDTSpecial Marine WarningMFL61 min
Aug 1, 6:38 PM EDTSpecial Weather StatementMFLGlades52 min
Aug 1, 6:44 PM EDTSevere Thunderstorm WarningMFLGlades31 min
Aug 1, 7:06 PM EDTSpecial Weather StatementMFLHendry39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.